MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE (+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE (+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8063M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, vascular occlusion (pt: vascular occlusion) was deemed to meet serious injury criteria of necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse (+) lot number 100124384 was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformance's were noted that would have contributed to this event.
 
Event or Problem Description
This spontaneous report was received form a us health care professional and concerns a female patient.The patient was injected with radiesse®, into the left cheek (off label use of device).After the treatment with radiesse®, the patient experienced a vascular occlusion.The outcome of the event was unknown.Follow-up information was received on 06-aug-2021: the suspect product was recoded from radiesse® to radiesse(+)®.The patients initials, date of birth (reported as (b)(6)), age and weight ((b)(6) kg) were provided.She was (b)(6) years old at the time of the event.It was confirmed that the patient was injected with a total of 3 ml (1.5 into each side) of radiesse(+)®, into the cheeks, on (b)(6) 2021.The batch record review was received and the lot number for radiesse(+)® was confirmed as 100124384 (expiry date 10/2021).A lot search in the global safety database was conducted.The patient was not previously treated with fillers.The patients medical history and concomitant medications were reported as none.On (b)(6) 2021, during the treatment with radiesse(+)® on her left side, the patient experienced blanching.It was a 0.2 ml injection point located on the malar grove.Blood flow was established with a tissue massage.On (b)(6) 2021, the following morning, approximately 24 hours after the treatment with radiesse(+)®, the patient experienced left sided facial swelling, bruising, and discomfort.She had a sore on the left inside of her mouth.A warm compress and massage to the area were immediately started, while contacting a company medical advisor.At 11:15 am, 0.2 ml of sodium thiosulfate was injected to the occluded area, and warm compresses were applied for 10 minutes.The patient was re-evaluation, and her blanching continued.After that, 1 ml of hyaluronidase was injected, and warm compresses and massage for 20 minutes were applied.The patient started 625 mg of acetylsalicylic acid (reported as asa).After re-evaluation her blanching continued.The patient was injected with 2 ml of hyaluronidase and 0.5 ml of sodium thiosulfate.After that warm compresses and massage for 20 minutes were applied.Tadalafil 20 mg and prednisone 50 mg were started.Re-evaluation was done and her capillary refill was 4+.At that point the reporter was referred to a different physician by the company medical advisor, for further medical advice.After a consultation with the physician, the patient was sent home and was monitored daily.The patient continued with 625 mg of acetylsalicylic acid daily (x 5 days) and a prednisone course tapering over 7 days (50mg-50mg-30mg-30mg-10mg-10mg-5mg).She started pentoxifylline (reported as pentozifylling) 400 mg every 8 hours, x 5 days.The patient discontinued tadalafil.On (b)(6) 2021, she started sildenafil 20 mg (three times a day, x 5 days) and continued with warm compresses.On (b)(6) 2021, her bruising completely resolved.At the time of this report, the patient was fully recovered, and no tissue breakdown occurred.As reported, since it was not possible to completely dissolve radiesse(+)®, the reporter felt it took longer to resolve the complication.Laboratory tests were not performed.Due to the provided information the outcome of the event was considered as resolved in 2021, and was therefore changed from unknown to resolved.In the opinion of the reporter, treatment was necessary to prevent damage and the event was not permanent.

Brand Name
RADIESSE (+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key12313258
Report Number3013840437-2021-00180
Device Sequence Number17144342
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$3211017100124384W
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model Number8063M0K1
Device Catalogue Number8063M0K1
Device Lot Number100124384
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight68